Texas, 2026

Tornado in Texas, March 7, 2026

March 7, 2026 · NWS SHV · 1 event in 1 county or zone

Strong to severe thunderstorms developed in advance of a cold front on the morning of March 7th from eastern Oklahoma into western Arkansas. Wind profiles were quite favorable for organized thunderstorms, with moderate deep-layer shear and effective storm-relative helicity near/above 250 m2/s2.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms developed in advance of a cold front on the morning of March 7th from eastern Oklahoma into western Arkansas. Wind profiles were quite favorable for organized thunderstorms, with moderate deep-layer shear and effective storm-relative helicity near/above 250 m2/s2. Further analysis also indicated a modest increase in MLCAPE overnight into the early morning hours in the pre-frontal warm air regime, as rich low-level moisture was transported into the region from the southwest. Farther south, storms also increased in coverage and intensity across Northeast Texas, within the zone of deep and rich low-level moisture. This led to some intensification of convection prior to the arrival of the approaching cold front, with one thunderstorm producing a tornado near the Prospect community in central Marion County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 7, 2:14 AM CST, 55 minutes earlier. Its key messages:

  • Issued at 120 AM CST Sat Mar 7 2026
  • The potential remains for scattered strong to severe thunderstorms affecting Southeast Oklahoma, portions of East Texas, Southwest Arkansas, and portions of Northwest Louisiana overnight through early this morning.
  • Periods of heavy but much needed rainfall is expected across much of the region this weekend, which should ease the drought conditions in place. There is also the chance for some additional severe weather, especially this afternoon.
  • A wet pattern will develop next week, as daily rain chances will be in the forecast. Can't rule out additional strong to severe thunderstorms and excessive rainfall during this period.
Area forecast discussion, Mar 7, 2:14 AM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
214 AM CST Sat Mar 7 2026

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 120 AM CST Sat Mar 7 2026

 - The potential remains for scattered strong to severe
   thunderstorms affecting Southeast Oklahoma, portions of East
   Texas, Southwest Arkansas, and portions of Northwest Louisiana
   overnight through early this morning.

 - Periods of heavy but much needed rainfall is expected across
   much of the region this weekend, which should ease the drought
   conditions in place. There is also the chance for some
   additional severe weather, especially this afternoon.

 - A wet pattern will develop next week, as daily rain chances
   will be in the forecast. Can't rule out additional strong to
   severe thunderstorms and excessive rainfall during this
   period.

&&

.DISCUSSION...
Issued at 120 AM CST Sat Mar 7 2026

Above normal conditions continued across the region this past
afternoon, with more record highs observed at a few of our climate
locations. We expected some strong to severe thunderstorms during
the past afternoon and evening hours, but this didn't materialize.
However, some convection has started to develop across East Texas
over the past hour, which has been strong enough for us to issue a
couple of Special Weather Statements. We will likely see this
convection expand into Southwest Arkansas and possibly Northwest
Louisiana through daybreak. Can't rule out some of this convection
becoming severe, with all modes of hazard weather on the table.
As we continue through the overnight period, a cold front,
currently extending from Central Oklahoma southwestward into
Western Texas, will continue to shift eastward towards the region.
A line of storms have already started to form along that line,
and should remain intact as the front arrives at our northwestern
zones around daybreak. This line will then continue to push
southward into the region before it gets undercut by the front
later this morning. But, additional convection could reform on the
trailing 850 mb front. There should be enough elevated
instability, shear, and low enough freezing levels for hail and
damaging winds to be a threat today.

There still remain some question on if the front will push through
the region this afternoon/evening or stall across the area. Either
way, the thought is that even if it pushes through, it will return
back Sunday as a warm front. This will keep rain chances for the
remainder of the weekend. However, if the front stalls today, this
could set up an overrunning rain situation, especially for most
of the region south of the I-30 corridor. This could yield some
locally heavy rainfall if this was to occur.

The front is expected to lift north of the region by Monday, which
could gives up a brief break in rain. However, daily rain chances
will return across the region for the first half of next week.
Long-term progs continue to show a much stronger closed upper
trough slowly pushing eastward towards the area from the northern
Baja region of Mexico. Ahead of this trough, several disturbances
will move into the region, resulting in daily rain chances, until
the trough finally pushes through region by the middle of next
week. Additional severe weather and excessive rainfall can't be
ruled out during this period. Behind the trough, cooler and drier
conditions will return. /20/

&&

.AVIATION...
(06Z TAFS)
Issued at 1150 PM CST Fri Mar 6 2026

For the ArkLaTex terminals, MVFR assembling for our E TX sites
with some showers approaching. S winds 5-15KT overnight with a
few gusts. A cold front will seep into our area late day and early
evening. The expectation remains for good convective development
by daybreak, -TSRA spreading into across NE TX and into AR/LA in
the 12-21Z with a midday lull, but coverage intensifies with
peak heating and the fropa. W/NW winds spread across the region
in the aftn/early eve and convection winding down toward 06Z.
/24/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 120 AM CST Sat Mar 7 2026

Spotter activation will may be needed for the remainder of tonight
and again today for a large portion of the region. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  61  74  65 /  90  80  40  10
MLU  83  63  76  64 /  90  80  70  10
DEQ  73  45  73  55 /  90  50  10  20
TXK  78  57  74  62 / 100  60  20  20
ELD  78  56  72  60 /  90  80  40  10
TYR  79  55  74  64 /  90  60  20  20
GGG  82  57  73  63 /  90  70  30  20
LFK  85  62  76  65 /  80  80  60  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...20
AVIATION...24

In the hours before

Special weather statement, Mar 7, 1:07 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
107 AM CST Sat Mar 7 2026

TXZ124-125-136-137-149-070730-
Cherokee TX-Upshur TX-Wood TX-Gregg TX-Smith TX-
107 AM CST Sat Mar 7 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN GREGG...
SOUTHWESTERN UPSHUR...NORTHWESTERN CHEROKEE...SMITH AND SOUTHEASTERN
WOOD COUNTIES UNTIL 130 AM CST...

At 107 AM CST, Doppler radar was tracking a couple of strong
thunderstorms extending from 10 miles west of Bullard to 8 miles
south of Big Sandy, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
  Gilmer, Lindale, Bullard, Big Sandy, Hawkins, Clarksville City,
  East Mountain, Liberty City, West Mountain, Rosewood, Reese,
  Noonday, New Chapel Hill and Winona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3239 9549 3286 9504 3260 9470 3256 9470
      3237 9493 3237 9499 3233 9499 3200 9540
      3204 9543 3205 9542 3207 9544 3208 9542
      3215 9548 3220 9546 3224 9549 3225 9547
      3230 9545 3233 9546 3235 9545
TIME...MOT...LOC 0705Z 223DEG 28KT 3247 9507 3234 9525 3219 9547

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Mar 7, 1:23 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
123 AM CST Sat Mar 7 2026

TXZ097-109>112-124>126-136>138-070815-
Wood TX-Gregg TX-Upshur TX-Bowie TX-Titus TX-Cass TX-Morris TX-
Marion TX-Camp TX-Smith TX-Harrison TX-
123 AM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOWIE...WESTERN
GREGG...NORTHWESTERN HARRISON...WESTERN MARION...MORRIS...
SOUTHEASTERN TITUS...UPSHUR...WESTERN CASS...SOUTHEASTERN CAMP...
NORTHEASTERN SMITH AND SOUTHEASTERN WOOD COUNTIES UNTIL 215 AM CST...

At 123 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Longview, White Oak, Gladewater, Gilmer, Daingerfield, Linden,
  Hughes Springs, Lone Star, Naples, Big Sandy, Hawkins, Ore City,
  Omaha, Clarksville City, East Mountain, Cedar Springs and Diana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3259 9530 3331 9464 3304 9419 3237 9495
      3237 9499 3233 9499 3226 9507 3249 9540
TIME...MOT...LOC 0723Z 217DEG 43KT 3271 9488

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

13

The radar

The Shreveport radar (KSHV), 65 km away, was scanning. The volume nearest the first event began at 09:07 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Marion

When
March 7, 3:09 AM CST to 3:14 AM CST
Where
Marion County, 3.09 mi NE of Berea to 2.63 mi WSW of Lodi
Rating
EF2
Path length
3.02 mi
Path width
233 yd
Injuries
2 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.834, -94.366

Early on the morning of March 7th, a severe thunderstorm produced an EF2 tornado with estimated maximum winds near 115 mph near the community of Prospect in Northern Marion County, Texas. The tornado initially touched down just west of U.S. Highway 59 where multiple snapped trunks of hardwood trees were noted. As the tornado continued east, it heavily damaged several structures. A residential home west of the highway was damaged by a fallen tree. Next to the home, a barn was completely destroyed, with only the wooden frame remaining. Debris from the barn along with the barn's contents were strewn across the front yard and into the highway median and onto the northbound side of the highway. Just to the east of U.S. Highway 59, another residential home experienced significant damage after being shifted feet away from its foundation. Several large hardwood trees were also uprooted and fell onto a nearby shed. Just north of this home, another home experienced tornado damage. In the backyard of this home, a small shed was completely destroyed, with contents strewn across the yard, along with damage to vehicles. At this residence, a camper was tossed and rolled into another nearby shed, where multiple occupants were thrown about and injured. The tornado continued east/northeast, snapping and uprooting numerous trees before moving into additional residential areas on East Prospect Road. Here, additional damage to several roofs was noted, sheds and barns experienced significant damage, along with major hardwood tree snaps and downed power lines. The tornado weakened as it moved northeast away from East Prospect Road and crossed Scotts Bayou. Some tree damage was found along Hall Road before the tornado then lifted as it moved east along East CC Road and toward the town of Lodi.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyThe tornado archive for Texas, 2026Warnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326487.